MAUDE Adverse Event Report: CLARIANCE SAS. ERISMA LP; SCREWDRIVER

CLARIANCE SAS. ERISMA LP; SCREWDRIVER
Model Number 18710024
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 06/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the company has determined that the subject event in this mdr is likely not reportable, the company has decided to file this mdr in an abundance of caution and to ensure full compliance with 21 cfr part 803 visual examination at the macroscopic level revealed that the fracture was located at the distal tip of the screwdriver shaft.The fractured tip was not provided for analysis.The fracture analysis report suggests that the driver underwent a quasi-static overload torsional shear failure starting at the hex lobes and extending to the others hex lobes of the shaft, the potential fracture termination site.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.The root cause for the distal tip breaking cannot be positively determined.However, the fracture analysis report suggests that the driver underwent a quasi-static overload torsional shear failure starting at the hex lobes and extending to the others hex lobes of the shaft, the potential fracture termination site.As there has been no issue identified in the manufacturing or release of the device that could have customer and no systemic trends requiring immediate action have been observed.
 
Event or Problem Description
The distal tip of screwdriver broke off while inserting a polyaxial pedicle screw in the lumbar region of the spine.The broken tip has not been retrieved.It is captured in the screw inside of the patient.Surgery was completed with no further complications.

Brand Name
ERISMA LP
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
CLARIANCE SAS.
18 rue robespierre
beaurains, pas de calais 62217
FR  62217
MDR Report Key5917907
Report Number3009962553-2016-00001
Device Sequence Number487451
Product Code HXX
UDI-Device Identifier03700780623303
UDI-Public03700780623303
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 06/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number18710024
Device Catalogue Number18710024
Device Lot NumberG160X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2016
Initial Report FDA Received Date08/31/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight109